Short News

Print

short news

New insights on cause of Anaphylaxis
following COVID-19 Vaccination

On the first day of the UK campaign for COVID-19 vaccination, there were reports of two cases of anaphylaxis-a severe, potentially life-threatening allergic reaction—within minutes of administration of the Pffizer/BioNTech mRNA vaccine. A new report published in Clinical & Experimental Allergy reveals that an allergy to the ingredient polyethylene glycol (PEG) caused one of these first cases of anaphylaxis.

The authors note that very few people are allergic to PEG, and they provide a guide to identifying those who are at risk. This preliminary report confirms PEG as a cause of anaphylaxis to the Pfizer/BioNTech vaccine, for the first time, they wrote. COVID-19 vaccine anaphylaxis and PEG allergy are both rare, so proof of PEG as the cause in one case of vaccine anaphylaxis is important. However, it is important to emphasize that PEG allergy is rare and that COVID-19 vaccines remain safe.

https://onlinelibrary.wiley.com/doi/10.1111/cea.13874


 

© Professional Medical Publications. All rights reserved.